Reverse or inverted left ventricular apical ballooning syndrome (reverse Takotsubo cardiomyopathy) in a young woman in the setting of amphetamine use

Mohammad Reza Movahed, Kioumars Mostafizi

Research output: Contribution to journalArticlepeer-review

43 Scopus citations

Abstract

Transient left ventricular apical ballooning syndrome was first described in Japan as "Takotsubo cardiomyopathy." This syndrome has been identified in many other countries. Many variations of this syndrome have been recently described in the literature. One of the rarest is the reverse type of this syndrome, with hyperdynamic apex and complete akinesia of the base (as opposed to the classic apical ballooning). In this article, we report an interesting case of a young woman who presented with this rare type of reverse apical ballooning syndrome occurring after amphetamine use. This report is followed by review of the literature.

Original languageEnglish (US)
Pages (from-to)429-432
Number of pages4
JournalEchocardiography
Volume25
Issue number4
DOIs
StatePublished - Apr 1 2008

Keywords

  • Ampulla cardiomyopathy
  • Apical ballooning
  • Broken heart syndrome
  • Reverse Takotsubo cardiomyopathy
  • Reverse apical ballooning
  • Stress cardiomyopathy
  • Takotsubo cardiomyopathy

ASJC Scopus subject areas

  • Radiology Nuclear Medicine and imaging
  • Cardiology and Cardiovascular Medicine

Fingerprint

Dive into the research topics of 'Reverse or inverted left ventricular apical ballooning syndrome (reverse Takotsubo cardiomyopathy) in a young woman in the setting of amphetamine use'. Together they form a unique fingerprint.

Cite this